Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 213, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 10:33 PM CDT for Stafford County, Kansas. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 23, 1995, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stafford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2562 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 240335 RRA SVRDDC KSC185-025-119-240415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1033 PM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...STAFFORD COUNTY IN SOUTHWEST KANSAS ...CLARK COUNTY...MEADE COUNTY AT 1030 PM CDT...DOPPLER RADAR INDICATED THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNINGS FOR FORD...MEADE...CLARK COUNTIES WILL BE ALLOWED TO EXPIRE. HEAVY RAINS AND DEADLY LIGHTNING ARE STILL POSSIBLE FOR THE NEXT HOUR AS THE STORMS CONTINUE EASTWARD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:16 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 23, 9:16 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT SUN JUL 23 1995 MAIN PROBLEM IS POPS. BUSY WITH SEVERE AND LACK THE TIME FOR A DISCUSSION. RAISING POPS FOR TONIGHT DUE TO TRW MOVING OFF COLORADO. PROGGED CONDITIONS LOOKS FAVORABLE FOR HIGH POPS ON MONDAY. BELL
In the hours before
Special weather statement, Jul 23, 7:28 PM CDT, 3 hours 5 minutes before
KSZ089-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT SUN JUL 23 1995 AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20 MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:30 PM CDT, 3 hours 3 minutes before
KSZ089-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT SUN JUL 23 1995 AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20 MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSI DE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:31 PM CDT, 3 hours 2 minutes before
KSZ090-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 731 PM CDT SUN JUL 23 1995 AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:32 PM CDT, 3 hours 1 minute before
KSZ090-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 731 PM CDT SUN JUL 23 1995 AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 9:27 PM CDT, 1 hour 6 minutes before
KSZ078-240315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 927 PM CDT SUN JUL 23 1995 AT 925 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WAS LOCATED WEST OF JETMORE TO SOUTH OF MONTEZUMA. WINDS OVER 70 MPH HAVE BEEN REPORTED WITH THESE STORMS AND MOVE INTO DODGE CITY ABOUT 945 PM. PERSONS AROUND DODGE CITY SHOULD TAKE SHELTER IMMEDIATELY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. &
Special weather statement, Jul 23, 9:29 PM CDT, 1 hour 4 minutes before
KSZ078-240315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 927 PM CDT SUN JUL 23 1995 AT 925 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WAS LOCATED WEST OF JETMORE TO SOUTH OF MONTEZUMA. WINDS OVER 70 MPH HAVE BEEN REPORTED WITH THESE STORMS AND MOVE INTO DODGE CITY ABOUT 945 PM. PERSONS AROUND DODGE CITY SHOULD TAKE SHELTER IMMEDIATELY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. &
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 28 min |
| Jul 23, 7:53 PM CDT | Flash Flood Warning | DDC | Scott | 52 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 26 min |
| Jul 23, 8:11 PM CDT | Flash Flood Warning | DDC | Lane | 64 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 43 min |
| Jul 23, 8:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman | 52 min |
| Jul 23, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 60 min |
| Jul 23, 9:13 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 47 min |
| Jul 23, 9:16 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 44 min |
| Jul 23, 9:33 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 57 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 62 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 62 min |
| Jul 23, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| Jul 23, 10:57 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.